Ards (acute respiratory distress syndrome) (Shock lung): Sudden failure of the respiratory (breathing) system
On eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are simple to use, anonymous and free. Start now >>>
I am here for my sister who is in the ICU with severe ARDs with Hypoxemia. She has GTD and had a hysterectomy and chemo five years ago to treat placenta site tumor carcinoma. She was in remission for five years before the cancer came back and spread. She is now on a ventilator in the ICU with kidney failure and continuous dialysis. So any suggestions would definitely help. They took her off the paralyzing medicine a few hours ago. Any suggestions on what they can do for her oxygenation issues? Her sat level are hovering around 88-91. She is on 100% oxygen, peep at 16, and respiratory rate of 28. Anyone have any success with medicines used to treat ARD?
More questions for: Shock lung
My Mother in law had Whipple surgery performed at a large hospital in Dallas, Tx because of a clogged bile duct. The doctor performed the surgery robotically, using a section of the duodenum (small intestine) to replace the bile duct, which was removed due to cancer. She was 84 years old, but in good health for her age. After the surgery she was unable to eat most of the time. The doctors did not seem to have a clue of what to do. After a few weeks she was released to a healthcare facility and began doing much better. Medicare paid for just 2 weeks in the facility, so we took her home. She still had trouble eating at home and was losing weight, so my wife took her back to the hospital about a month later. After about a month the hospital put a feeding tube in her stomach, then a little later sent her to another healthcare facility, where she developed severe respiratory problems- pulmonary edema - and my wife took her back to the hospital. There her respiratory problems got worse, she still could not eat (fed by IV) and seemed to be perpetually comatose when I stopped by the hospital after work. On nurse told me she was just "going fast". I was a corpsman (Medic) in the Navy years ago and recognized that it was drug induced, so l asked the nurse about her medications. She said she was getting dilaudid for pain. That rung a bell, so l researched the problem and found that dilaudid can cause severe respiratory depression, pulmonary edema, difficulty swallowing, inability to digest food, shores soon of bowel movement, and extreme depression - especially in the elderly. The doctors and nurses seemed to ridicule my comments. I found from the medical records later that she had been given the drug daily - every 4 hours as needed - so we requested that she be given something else. The doctor complied, but the nurses continued giving it to her anyway. We finally had someone in the family spending day and night there - 24 hours a day - and she finally woke up, but began screaming for her "pain medicine". The nurses came again with dilaudid, but we said "NO". That night she went through severe withdrawal pains because she was severely addicted, though she actually had no pain. The charge nurse said that had been giving her the dilaudid to keep her from ringing the bell at night.
Hi I have had Wegeners since diagnosed in Oct. 2012 & RA since Feb 2013. I started taking prednisone consistently the summer of 2012 To help with the flares. It's been a huge journey with a lot of ups & downs. Still fighting the right . I just finished my 2 nd corse of Rituxin infusion therapy for hopes to go into remission w these diseases. The 2 nd infusion Is when I developed pulmonary edema on my lungs. It was during an Acute chest cold & asthma exacerbation.
More reviews for: Shock lung
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.